Article thumbnail

Peri-operative anaphylaxis

By Linda Nel and Efrem Eren

Abstract

Peri-operative anaphylaxis is an important cause for mortality and morbidity associated with anaesthesia. The true incidence is unknown and is most likely under reported. Diagnosis can be difficult, particularly as a number of drugs are given simultaneously and any of these agents can potentially cause anaphylaxis. This review covers the clinical features, differential diagnosis and management of anaphylaxis associated with anaesthesia. The investigations to confirm the clinical suspicion of anaphylaxis and further tests to identify the likely drug(s) are examined. Finally the salient features of common and rare causes including non-drug substances are described

Topics: Drug Allergy: Themed Section
Publisher: Blackwell Science Inc
OAI identifier: oai:pubmedcentral.nih.gov:3093071
Provided by: PubMed Central
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • http://www.pubmedcentral.nih.g... (external link)

  • To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.

    Suggested articles